Indiana, 2016

Tornado in Indiana, June 4, 2016

June 4, 2016 · NWS ILN · 1 event in 1 county or zone

Severe thunderstorms developed ahead of an upper level trough which was digging into the Great Lakes.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$40,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

Severe thunderstorms developed ahead of an upper level trough which was digging into the Great Lakes.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 4, 3:01 PM EST, 2 hours 24 minutes earlier.

Area forecast discussion, Jun 4, 3:01 PM EST, 2 hours 24 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
401 PM EDT SAT JUN 4 2016

.SYNOPSIS...
Copious moisture circulating around Great Lakes low pressure will
produce widespread showers and thunderstorms tonight. The chance
for showers and a few thunderstorms will linger Sunday and
Monday, aided by disturbances in the persistent cyclonic flow
behind the main low. Drier air is expected for Tuesday and
Wednesday when a large area of high pressure is forecast to enter
the Ohio Valley from the Northwest.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
Low pressure centered over Wisconsin will move to the Western
Great Lakes tonight. A very moist and unstable airmass already in
place is being enhanced by a southerly flow containing a plume of
PWAT close to 2 inches. Thunderstorms developing in an unstable
airmass featuring around 1000 j/kg CAPE will be training over
locations that have already received heavy rain over the last
several days. Therefore, have issued a Flash Flood Watch until
Midnight for Southern and Southeastern counties that will see the
best chance for training thunderstorms. Showers and a few
thunderstorms will weaken as they transition toward eastern
counties later tonight.

Threat for severe thunderstorms also exists through early tonight.
Damaging winds appear to be the main threat. Severe risk will
diminish late this evening with loss of daytime heating.

Lows in the mid 60s are forecast for most locations.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
For Sunday, the main area of surface low pressure will be
crossing the Central Great Lakes to Ontario Province. A lobe of
short wave energy rounding the base of an upper trough will
provide enough lift and moisture to produce a good chance for
showers and a few thunderstorms Sunday, mainly in the afternoon
over Northern locations. Showers will move off to the East and
cease Sunday night in decreasing moisture and forcing.

With a modest amount of cold advection indicated, expect highs to
reach the upper 70s. This will end our string of 80 degrees or
greater at 11 days.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
Amplified mid/upr level flow pattern with a ridge over the west and
a mean trof over over the Great Lakes. Numerical model solns
generally similar showing a shortwave rotating thru the Ohio valley
Monday night/Tuesday time frame. Will continue to mention chance
pops for showers/thunderstorms Monday afternoon into early Tuesday
ahead of an associated surface cold front.

Expect a temporary dry period in the wake of the surface front. Next
s/w to pivot se thru the Great Lakes Tuesday night into early
Wednesday. Will introduce a chance of showers durg this time frame.
Northwest flow regime to develop in the wake of this s/w with
surface high pressure building the area by Thursday morning. This
high will provide dry weather and cooler temperatures.

The aforementioned mean mid level ridge builds east into the nations
mid section by next weekend. In waa regime...a chance of
thunderstorms will develop Friday. This chance will continue into
Saturday as the slow moving front lifts into the region.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
Scattered showers and thunderstorms are expected to continue to
develop this afternoon, and they may impact the TAF sites,
primarily between 19Z and 23Z. Confidence in the threat for
thunderstorms is high enough to include VCTS with tempo TSRA for
KCVG/KLUK/KDAY/KILN and a VCTS for KCMH/KLCK. Where thunderstorms
occur, MVFR to IFR conditions will be possible. Otherwise,
prevailing conditions should remain VFR. Winds are currently
southeasterly, but should turn to the south later in the day.

By evening, chances for rain will gradually diminish, though a few
showers may continue into the early overnight hours. Ceilings and
visibilities are expected to be reduced to the MVFR category for
all TAF sites during the overnight hours, and there is some
potential for IFR conditions as well.

VFR conditions are expected to return on Sunday morning, but
additional showers and storms are possible during the afternoon,
with generally southwesterly winds.

OUTLOOK...Showers and thunderstorms are possible on Sunday
afternoon, and again on Monday afternoon and evening.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flash Flood Watch until midnight EDT tonight for OHZ078>082-
     088.
KY...Flash Flood Watch until midnight EDT tonight for KYZ089>100.
IN...Flash Flood Watch until midnight EDT tonight for INZ075-080.

&&

SYNOPSIS...Coniglio
NEAR TERM...Coniglio
SHORT TERM...Coniglio
LONG TERM...AR
AVIATION...Hatzos
Hazardous weather outlook, Jun 4, 1:52 PM EST, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
252 PM EDT SAT JUN 4 2016

INZ050-058-OHZ026-034-035-042-043-051900-
WAYNE-FAYETTE IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-
252 PM EDT SAT JUN 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA AND WEST
CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

INZ075-080-KYZ089>100-OHZ078>082-088-051900-
OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-CLERMONT-BROWN-HIGHLAND-
ADAMS-PIKE-SCIOTO-
252 PM EDT SAT JUN 4 2016

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY AND SOUTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

SHOWERS AND THUNDERSTORMS WILL BECOME LIKELY TODAY. SOME STORMS
MAY BECOME STRONG TO SEVERE DURING THE AFTERNOON AND EVENING.
DAMAGING WINDS WOULD BE THE PRIMARY SEVERE WEATHER THREAT. IN
ADDITION...THE AIRMASS WILL BE VERY MOIST. THUNDERSTORMS MAY
PRODUCE LOCALLY HEAVY RAIN IN A SHORT PERIOD OF TIME WHICH MAY
RESULT IN LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

INZ059-066-073-074-OHZ044>046-051>056-060>065-070>074-077-051900-
UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-LOGAN-UNION OH-DELAWARE-MIAMI-
CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-
FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-
HAMILTON-
252 PM EDT SAT JUN 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...SOUTHWEST OHIO AND
WEST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL BECOME LIKELY TODAY. SOME STORMS
MAY BECOME STRONG TO SEVERE DURING THE AFTERNOON AND EVENING.
DAMAGING WINDS WOULD BE THE PRIMARY SEVERE WEATHER THREAT. IN
ADDITION...THE AIRMASS WILL BE VERY MOIST. THUNDERSTORMS MAY
PRODUCE LOCALLY HEAVY RAIN IN A SHORT PERIOD OF TIME WHICH MAY
RESULT IN LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 4, 3:46 PM EST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
446 PM EDT SAT JUN 4 2016

OHZ073-080>082-042130-
ROSS OH-PIKE OH-HIGHLAND OH-ADAMS OH-
446 PM EDT SAT JUN 4 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ROSS...NORTHWESTERN
PIKE...SOUTHEASTERN HIGHLAND AND NORTHERN ADAMS COUNTIES UNTIL 530 PM
EDT...

AT 446 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR SEAMAN...
MOVING NORTHEAST AT 20 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
VERY HEAVY RAIN...

LOCATIONS IMPACTED INCLUDE...
PEEBLES...MARSHALL...SEAMAN...BAINBRIDGE...BELFAST...KINCAID SPRINGS...
CYNTHIANA...PIKE LAKE...SINKING SPRING...MAY HILL...IDAHO...RAINSBORO...
LOCUST GROVE...BUCHANAN...POPLAR GROVE...SMOKY CORNERS...ROCKY FORK LAKE...
SUMMITHILL...PAINT CREEK STATE PARK AND SERPENT MOUND.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.

LAT...LON 3897 8366 3932 8338 3918 8301 3901 8325
      3901 8327 3900 8327 3885 8348
TIME...MOT...LOC 2046Z 219DEG 19KT 3897 8352

AR
Special weather statement, Jun 4, 3:56 PM EST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
456 PM EDT SAT JUN 4 2016

OHZ054-055-042145-
FRANKLIN OH-MADISON OH-
456 PM EDT SAT JUN 4 2016

...A STRONG THUNDERSTORM WILL AFFECT WESTERN FRANKLIN AND
NORTHEASTERN MADISON COUNTIES UNTIL 545 PM EDT...

AT 456 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR LONDON...
MOVING NORTHEAST AT 20 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
VERY HEAVY RAIN...

LOCATIONS IMPACTED INCLUDE...
COLUMBUS...DUBLIN...GROVE CITY...HILLIARD...LONDON...JEFFERSON...WEST
JEFFERSON...LAKE DARBY...URBANCREST...VALLEYVIEW...LAFAYETTE...AMITY...NEW
ROME...BIG PLAIN...MADISON LAKE...LINCOLN VILLAGE...GEORGESVILLE...
INTERSTATE 70 AT US ROUTE 42...LILLY CHAPEL AND WRIGHTSVILLE.

THIS INCLUDES THE FOLLOWING INTERSTATES...
 I-70 IN OHIO BETWEEN MILE MARKERS 76 AND 95.
 I-71 IN OHIO BETWEEN MILE MARKERS 101 AND 102.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.

LAT...LON 3981 8340 3991 8349 4011 8320 4011 8317
      3988 8301
TIME...MOT...LOC 2056Z 241DEG 16KT 3990 8336

AR
Special weather statement, Jun 4, 4:28 PM EST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
528 PM EDT SAT JUN 4 2016

OHZ073-082-088-042200-
SCIOTO OH-ROSS OH-PIKE OH-
528 PM EDT SAT JUN 4 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL SCIOTO...
SOUTHEASTERN ROSS AND EASTERN PIKE COUNTIES UNTIL 600 PM EDT...

AT 528 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
SOUTHEAST OF PIKETON...MOVING NORTHEAST AT 35 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
VERY HEAVY RAIN...

LOCATIONS IMPACTED INCLUDE...
PIKETON...LONDONDERRY...BEAVER...WAKEFIELD...LINN...STATE ROUTE 335 AT
STATE ROUTE 776...RICHMOND DALE...GIVENS...OMEGA...GERMANY AND STOCKDALE.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.

LAT...LON 3917 8277 3916 8279 3895 8281 3895 8278
      3886 8288 3897 8306 3934 8279 3932 8275
TIME...MOT...LOC 2128Z 215DEG 30KT 3898 8292

HICKMAN
Special weather statement, Jun 4, 4:30 PM EST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
530 PM EDT SAT JUN 4 2016

OHZ046-055-042215-
FRANKLIN OH-DELAWARE OH-
530 PM EDT SAT JUN 4 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN FRANKLIN AND SOUTH
CENTRAL DELAWARE COUNTIES UNTIL 615 PM EDT...

AT 530 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
HILLIARD...MOVING NORTHEAST AT 25 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
PEA SIZE HAIL...
VERY HEAVY RAIN...

LOCATIONS IMPACTED INCLUDE...
COLUMBUS...DUBLIN...WESTERVILLE...REYNOLDSBURG...UPPER ARLINGTON...
GAHANNA...HILLIARD...WORTHINGTON...BEXLEY...MINERVA PARK...LAKE DARBY...
EASTON...OHIO STATE UNIVERSITY...POLARIS...WHITEHALL...NEW ALBANY...
GRANDVIEW HEIGHTS...VALLEYVIEW...MARBLE CLIFF AND RIVERLEA.

THIS INCLUDES THE FOLLOWING INTERSTATES...
 I-70 IN OHIO BETWEEN MILE MARKERS 87 AND 103.
 I-71 IN OHIO BETWEEN MILE MARKERS 106 AND 127.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.

LAT...LON 3990 8320 3998 8325 3999 8325 4000 8326
      4001 8325 4003 8326 4005 8324 4005 8321
      4007 8321 4022 8292 4000 8277 3998 8277
TIME...MOT...LOC 2130Z 242DEG 21KT 3998 8315

AR
Special weather statement, Jun 4, 4:59 PM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
559 PM EDT SAT JUN 4 2016

INZ080-KYZ089>092-094-095-042230-
SWITZERLAND IN-OWEN KY-CARROLL KY-BOONE KY-GRANT KY-KENTON KY-
GALLATIN KY-
559 PM EDT SAT JUN 4 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN SWITZERLAND...
NORTHWESTERN OWEN...EASTERN CARROLL...SOUTHERN BOONE...NORTHERN
GRANT...KENTON AND GALLATIN COUNTIES UNTIL 630 PM EDT...

AT 559 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM NEAR KENTUCKY SPEEDWAY TO NEAR VEVAY...MOVING
NORTHEAST AT 35 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
PEA SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...

LOCATIONS IMPACTED INCLUDE...
COVINGTON...FLORENCE...INDEPENDENCE...ERLANGER...EDGEWOOD...ELSMERE...FORT
MITCHELL...VILLA HILLS...FORT WRIGHT...WILLIAMSTOWN...CRESCENT SPRINGS...
WALTON...CRESTVIEW HILLS...LAKESIDE PARK...OAKBROOK...BURLINGTON...UNION...
CRITTENDEN...DRY RIDGE AND VEVAY.

THIS INCLUDES THE FOLLOWING INTERSTATES...
 I-71 IN KENTUCKY BETWEEN MILE MARKERS 48 AND 77.
 I-75 IN KENTUCKY BETWEEN MILE MARKERS 157 AND 187.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN THUNDERSTORMS APPROACH.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.

LAT...LON 3855 8500 3857 8504 3857 8505 3880 8508
      3908 8455 3879 8452 3879 8453 3867 8451
TIME...MOT...LOC 2159Z 244DEG 32KT 3865 8499 3876 8500

CONIGLIO
Special weather statement, Jun 4, 5:17 PM EST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
617 PM EDT SAT JUN 4 2016

OHZ046-055-056-042300-
LICKING OH-FRANKLIN OH-DELAWARE OH-
617 PM EDT SAT JUN 4 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LICKING...
NORTHEASTERN FRANKLIN AND SOUTHEASTERN DELAWARE COUNTIES UNTIL 700 PM
EDT...

AT 617 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM OVER EASTON...
MOVING NORTHEAST AT 25 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
PEA SIZE HAIL...
VERY HEAVY RAIN...

LOCATIONS IMPACTED INCLUDE...
COLUMBUS...WESTERVILLE...GAHANNA...WORTHINGTON...PATASKALA...JOHNSTOWN...
MINERVA PARK...EASTON...NEW ALBANY...JERSEY...GALENA...ALEXANDRIA...
HARTFORD...HUBER RIDGE...STATE ROUTE 310 AT STATE ROUTE 161...FREDONIA
AND CENTER VILLAGE.

THIS INCLUDES I-71 IN OHIO BETWEEN MILE MARKERS 119 AND 121.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.

LAT...LON 4011 8245 4001 8291 4012 8301 4031 8275
      4028 8275 4027 8258
TIME...MOT...LOC 2217Z 238DEG 24KT 4008 8287

AR

The radar

The Cincinnati radar (KILN), 110 km away, was scanning. The volume nearest the first event began at 22:24 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Wayne

When
June 4, 5:25 PM EST to 5:30 PM EST
Where
Wayne County, 1.37 mi SSW of Webster to 0.4 mi ESE of Webster
Rating
EF0
Path length
1.4 mi
Path width
150 yd
Property damage
$40,000
Reported by
NWS Storm Survey
Coordinates
39.882, -84.961

The tornado appeared to first touch down along Indiana State Route|38 approximately 0.15 mile west of the intersection with Round Barn|Road. A barn here sustained substantial damage when a section of its|roof measuring approximately 45 feet by 20 feet was removed. The|wood and metal material was briefly lifted then dropped immediately|northeast of the structure. There were also several broken tree|limbs and slate roofing material from a smaller barn strewn across|this same property from southwest to northeast. All of the debris|here was confined to a narrow path no more than 75 feet wide, with|no divergent patterns noted.

The tornado next moved across an open field before crossing Round|Barn Road approximately 0.20 mile north of the intersection with|Indiana State Route 38. The circulation oriented corn debris from|the previous growing season in a parallel to slightly convergent|pattern approximately 40 feet wide on both sides of Round Barn Road.|This corridor was rather dramatic, with a quick transition to the|unaffected field debris occurring over just a few feet along the|edges of the path. Nearby residents related that a video posted to|several media outlets showing the tornado was actually recorded|looking south on Round Barn Road when the circulation crossed this|location.

The next area of damage occurred immediately east of Round Barn Road|as the tornado tracked northeast toward Tingler Road. The|circulation appeared to strengthen and widen at this point, with the|greatest intensity and path width likely realized. At least 6|residences appeared to sustain some level of property damage here|with many trees and limbs 10 to 14 inches in diameter broken, lifted|and carried by the wind as much as 100 yards. There were also|several locations in this damage area where debris was oriented at|opposing angles to storm motion, as well as in semi-circular|patterns. Additionally, grass and leaf spatter was observed on the|east-facing wall of large shed near the open field. Mainly minor|structural damage occurred to the homes in this area, with shingles|and siding most affected. One small shed approximately 12 feet|square was completely destroyed, though it did not appear to be|firmly anchored to the ground.

At least 3 residents in this area observed the tornado as it tracked|through both their yards and the open field immediately to the east.|They also described the rapid shift of wind direction counter-|clockwise from the northeast through to the southwest as the|circulation approached and passed by their location. One of these|residents also related how they were literally pinned briefly|against a door as the wind associated with the tornado passed|through their home, knocking down a number of objects inside the|home.

The tornado continued northeast across an open field to a crossing|with Tingler Road approximately 0.20 mile east of the intersection|with Round Barn Road. Much like the field to the southwest of this|location, plant material from the previous growing season was|observed to be oriented in a parallel to slightly convergent pattern|along the approximately 100 yard wide path. Debris from the Round|Barn Road residences was also visible in random spots along this|path. The tornado once again passed into an open field on the north|side of Tingler Road. A large tree in this field approximately 0.4|mile north of Tingler Road was snapped, though its health was|unclear as a close inspection wasn`t possible due to limited access.

The circulation continued on the ground to US Route 35 approximately|one-half mile north of the intersection with Tingler Road. Several|properties on both sides of the road sustained a number of broken|tree limbs and minor structural damage to shingles and wooden|fences. Broken tree branches appeared to be 6 inches in diameter or|less. The tornado appeared to finally lift immediately east of US|Route 35 and south of the town of Webster, where the last tree|damage was visible.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2016Every state in 2016This day in weather historyThe tornado archive for Indiana, 2016Warnings in Indiana, June 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 628138.